Alert archive / New York / Small Craft Advisories in 2011

Small Craft Advisory 63, NWS New York, NY

July 11, 2011

NWS New York, NY issued this small craft advisory at Jul 11, 2011, 4:49 AM EDT. It took effect at Jul 12, 2011, 12:00 AM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jul 11, 2011, 4:49 AM EDT (08:49 UTC)
In effect from
Jul 12, 2011, 12:00 AM EDT
Expired
Jul 12, 2011, 3:30 PM EDT
In force
16 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

886 
WHUS71 KOKX 110849
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
449 AM EDT MON JUL 11 2011

...ROUGH SEAS AND WINDY CONDITIONS ON THE OCEAN WATER FROM LATE
TODAY THROUGH LATE DAY TUESDAY...

ANZ355-111700-
/O.NEW.KOKX.SC.Y.0063.110711T2100Z-110712T1600Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
449 AM EDT MON JUL 11 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
NOON EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO NOON
EDT TUESDAY. 

* LOCATION...SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM. 

* WINDS...SW 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...3 TO 5 FT. 

* TIMING...LATE THIS AFTERNOON INTO TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-111700-
/O.NEW.KOKX.SC.Y.0063.110711T2100Z-110712T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
449 AM EDT MON JUL 11 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
6 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 PM
EDT TUESDAY. 

* LOCATION...FIRE ISLAND INLET NY TO MONTAUK POINT NY OUT 20 NM. 

* WINDS...SW 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...BUILDING TO 4 TO 6 FT. 

* TIMING...LATE THIS AFTERNOON THROUGH TUESDAY AFTERNOON. HIGHEST
  SEAS ON TUESDAY. THE ADVISORY MAY EVENTUALLY NEED TO BE
  EXTENDED INTO TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
923 
WHUS71 KOKX 111653
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1253 PM EDT MON JUL 11 2011

...ROUGH SEAS AND WINDY CONDITIONS ON THE COASTAL OCEAN WATERS
FROM THIS EVENING THROUGH LATE DAY TUESDAY...

ANZ355-120100-
/O.EXT.KOKX.SC.Y.0063.110712T0100Z-110712T1600Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1253 PM EDT MON JUL 11 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
NOON EDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING
TO NOON EDT TUESDAY. 

* LOCATION...SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM.

* WINDS...SOUTHWEST 10 TO 20 KT...WITH GUSTS UP TO 25 KT FROM MID
  EVENING ON.

* SEAS/WAVES...BUILDING TO 3 TO 5 FT BY MID EVENING.

* TIMING...FROM MID EVENING INTO TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-120100-
/O.EXT.KOKX.SC.Y.0063.110712T0100Z-110712T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
1253 PM EDT MON JUL 11 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
6 PM EDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING
TO 6 PM EDT TUESDAY. 

* LOCATION...FIRE ISLAND INLET NY TO MONTAUK POINT NY OUT 20 NM.

* WINDS...SOUTHWEST 10 TO 20 KT...WITH GUSTS UP TO 25 KT FROM MID
  EVENING ON.

* SEAS/WAVES...BUILDING TO 3 TO 5 FT BY MID EVENING...THEN TO 4
  TO 6 FT .

* TIMING...MID EVENING THROUGH TUESDAY AFTERNOON. HIGHEST SEAS ON
  TUESDAY. THE ADVISORY MAY EVENTUALLY NEED TO BE EXTENDED INTO
  TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MALOIT
298 
WHUS71 KOKX 111923
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
323 PM EDT MON JUL 11 2011

...ROUGH SEAS AND WINDY CONDITIONS ON THE COASTAL OCEAN WATERS
FROM LATE TONIGHT THROUGH LATE DAY TUESDAY...

ANZ355-120330-
/O.EXT.KOKX.SC.Y.0063.110712T0400Z-110712T2000Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
323 PM EDT MON JUL 11 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
4 PM EDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT
TO 4 PM EDT TUESDAY. 

* LOCATION...SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM.

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...3 TO 5 FT.

* TIMING...OCCASIONAL GUSTS TO 25 KT ARE POSSIBLE THROUGH THIS
  EVENING...THEN BECOME MORE WIDESPREAD OVERNIGHT...BEFORE
  DIMINISHING TUESDAY MORNING. SEAS BUILD TO UP TO 5 FT AFTER
  MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-120330-
/O.EXT.KOKX.SC.Y.0063.110712T0400Z-110713T0100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
323 PM EDT MON JUL 11 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
9 PM EDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT
TO 9 PM EDT TUESDAY. 

* LOCATION...FIRE ISLAND INLET NY TO MONTAUK POINT NY OUT 20 NM.

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...BUILDING TO 3 TO 5 FT BY MIDNIGHT...THEN TO 4 TO 6
  FT BY TUESDAY MORNING.

* TIMING...LATE TONIGHT THROUGH EARLY TUESDAY EVENING. HIGHEST
  SEAS DURING THE DAY ON TUESDAY...AND HIGHEST WIND GUSTS
  OVERNIGHT AND EARLY TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MALOIT
339 
WHUS71 KOKX 120135
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
935 PM EDT MON JUL 11 2011

...ROUGH SEAS AND WINDY CONDITIONS ON THE COASTAL OCEAN WATERS
FROM LATE TONIGHT THROUGH LATE DAY TUESDAY...

ANZ355-121000-
/O.CON.KOKX.SC.Y.0063.110712T0400Z-110712T2000Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
935 PM EDT MON JUL 11 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY. 

* LOCATION...SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM.

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...3 TO 5 FT.

* TIMING...GUSTS TO 25 KT WILL BECOME MORE WIDESPREAD OVERNIGHT...
  BEFORE DIMINISHING TUESDAY MORNING. SEAS BUILD TO UP TO 5 FT
  AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-121000-
/O.CON.KOKX.SC.Y.0063.110712T0400Z-110713T0100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
935 PM EDT MON JUL 11 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT TUESDAY. 

* LOCATION...FIRE ISLAND INLET NY TO MONTAUK POINT NY OUT 20 NM.

* WINDS...SOUTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...BUILDING TO 3 TO 5 FT BY MIDNIGHT...THEN TO 4 TO 
  6 FT BY TUESDAY MORNING. 

* TIMING...OVERNIGHT TONIGHT THROUGH EARLY TUESDAY EVENING.
  HIGHEST SEAS DURING THE DAY ON TUESDAY...AND HIGHEST WIND GUSTS
  OVERNIGHT AND EARLY TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
197 
WHUS71 KOKX 120720
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
320 AM EDT TUE JUL 12 2011

...ROUGH SEAS AND WINDY CONDITIONS ON THE COASTAL OCEAN WATERS
TODAY...

ANZ355-121530-
/O.EXT.KOKX.SC.Y.0063.000000T0000Z-110712T2200Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
320 AM EDT TUE JUL 12 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* LOCATION...SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM.

* WINDS...SOUTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT...BUT WITH
  GUSTS DIMINISHING TO AROUND 20 KT THIS MORNING.

* SEAS/WAVES...3 TO 5 FT.

* TIMING...THOUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-121530-
/O.EXT.KOKX.SC.Y.0063.000000T0000Z-110713T0400Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
320 AM EDT TUE JUL 12 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* LOCATION...FIRE ISLAND INLET NY TO MONTAUK POINT NY OUT 20 NM.

* WINDS...SOUTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT...BUT WITH
  GUSTS DIMINISHING TO AROUND 20 KT THIS MORNING.

* SEAS/WAVES...4 TO 6 FT.  

* TIMING...THOUGH MIDNIGHT.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
653 
WHUS71 KOKX 121505
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1105 AM EDT TUE JUL 12 2011

...ROUGH SEAS ON THE OCEAN WATERS THROUGH THIS EVENING...

ANZ355-122200-
/O.CON.KOKX.SC.Y.0063.000000T0000Z-110712T2200Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1105 AM EDT TUE JUL 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* LOCATION...SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM.

* WINDS...WEST 10 TO 15 KT. GUSTS UP TO 25 KT POSSIBLE NEAR
  SHORE.

* SEAS/WAVES...3 TO 5 FT.

* TIMING...THOUGH EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-122315-
/O.CON.KOKX.SC.Y.0063.000000T0000Z-110713T0400Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
1105 AM EDT TUE JUL 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* LOCATION...FIRE ISLAND INLET NY TO MONTAUK POINT NY OUT 20 NM.

* WINDS...WEST 10 TO 15 KT. GUSTS UP TO 25 KT POSSIBLE NEAR SHORE.

* SEAS/WAVES...4 TO 6 FT.

* TIMING...THOUGH MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
295 
WHUS71 KOKX 121930
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
330 PM EDT TUE JUL 12 2011

ANZ355-122030-
/O.CAN.KOKX.SC.Y.0063.000000T0000Z-110712T2200Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
330 PM EDT TUE JUL 12 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND SEAS HAVE DROPPED BELOW SMALL CRAFT CRITERIA THIS AFTERNOON.


$$

ANZ350-353-122030-
/O.CAN.KOKX.SC.Y.0063.000000T0000Z-110713T0400Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
330 PM EDT TUE JUL 12 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND SEAS HAVE DROPPED BELOW SMALL CRAFT CRITERIA THIS
AFTERNOON.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 11, 4:41 AM EDT, 8 minutes earlier.

Area forecast discussion, Jul 11, 4:41 AM EDT, 8 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
441 AM EDT MON JUL 11 2011

.SYNOPSIS...
AN INCREASINGLY WARM AND HUMID AIR MASS WILL BUILD OVER THE AREA
THROUGH TUESDAY AS HIGH PRESSURE REMAINS JUST TO THE SOUTHEAST. A
WEAK LOW PRESSURE TROUGH WILL PASS JUST TO THE SOUTH LATE TONIGHT
INTO TUESDAY MORNING...FOLLOWED BY A COLD FRONT LATER TUESDAY.
HIGH PRESSURE FROM CENTRAL CANADA WILL BUILD IN DURING MID TO
LATE WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
0830Z UPDATE...BKN HIGH CLOUDS ARE STREAMING SE INTO THE LOWER
HUDSON VALLEY...SRN CT AND LONG ISLAND AS EXPECTED. MEANWHILE LOW
STRATUS HAS ALSO BLOSSOMED ACROSS SE CT AND PARTS OF ERN LONG
ISLAND...WITH PATCHY FOG IN SPOTS. GRIDS UPDATED ACCORDINGLY.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 10 PM TUESDAY/...
EARLY MORNING CLOUDS AND ANY PATCHY FOG SHOULD SLOWLY GIVE WAY TO
SOME AFTERNOON SUNSHINE. THERMAL RIDGE BUILDS IN TODAY...WITH WARMER
TEMPS. COMBINED WITH INCREASING HUMIDITY THIS YIELDS HEAT INDEX
CLOSE TO 95 IN NYC. THE HOTTEST CONDITIONS WILL BE ACROSS THE BRONX
WITH LESS OF A MARINE INFLUENCE.

ALTHOUGH THE ENTIRE CITY WILL NOT HIT A HEAT INDEX OF 95 TODAY...A
HEAT ADVY REMAINS IN EFFECT AS SOME SPOTS SHOULD NEAR THE 95 MARK...
AND CONDITIONS WILL BE HOTTER ON TUE.

MON AFTN LOOKS TO BE DRY...BUT AN MCS OR ITS REMNANTS SHOULD REACH
THE CWA LATE TONIGHT INTO TUE MORNING...WITH SHOWERS AND ELEVATED
TSTMS AFFECTING MAINLY NYC METRO AND LONG ISLAND. THINK NAM HAS
BETTER HANDLE THAN GFS ON MCS TRACK BUT MAY STILL BE A LITTLE TOO
FAR NORTH...SO HAVE TAKEN MET GUIDANCE POP AND DECREASED SLIGHTLY.

SW WINDS WILL BE INCREASING...LIMITING THE FOG POTENTIAL LATE
TONIGHT WITH LOW LEVEL MIXING.

TWO ISSUES FOR TUE ARE HEAT AND POTENTIAL SEVERE TSTM
ACTIVITY. AVERY WARM AND MOIST AIR MASS WILL LINGER MOST OF THE DAY
WITH HIGH PRESSURE OFFSHORE. H9 TEMPS NEAR +23C BY LATE DAY SUPPORT
HIGHS IN THE MID 90S FOR URBAN NE NJ...WITH LOWER 90S MOST ELSEWHERE
EXCEPT FOR EASTERN LONG ISLAND AND SE CT. THIS PLUS DEWPOINTS NEAR
70 YIELDS HEAT INDEX VALUES 95-100 IN NYC AND JUST OVER 100 FOR NE
NJ. A HEAT ADVISORY HAS BEEN ISSUED FOR NEW YORK CITY FOR TWO
CONSECUTIVE DAYS OF HEAT INDICES APPROACHING 95 ON MON...AND
EXCEEDING 95 ON TUE.

IN TERMS OF CONVECTION...AIR MASS WILL BECOME UNSTABLE...WITH MLCAPE
POSSIBLY REACHING 2000 J/KG LATE AS HIGHER DEWPOINT H8 AIR ADVECTS
IN FROM THE W-NW...WHILE MID LEVEL FLOW ALSO INCREASES TO 25-30 KT.
FORCING ALOFT WILL BE WEAK...O TSTM DEVELOPMENT WILL LIKELY BE
ISOLD/SCT AT BEST...AND TIED TO CONVERGENCE IN/NEAR COLD FRONT
AND/OR PREFRONTAL TROUGH...AND THE INTERACTION OF THESE FEATURES
WITH SEA BREEZE BOUNDARIES. ANY STORMS THAT DO FORM WILL HAVE
POTENTIAL TO PRODUCE DAMAGING WIND. SPC INCLUDES MOST OF SRN CT AND
ERN LONG ISLAND IN ITS DAY 2 SLIGHT RISK...BUT SEE NO REASON TO
EXCLUDE THE REST OF THE CWA AS WELL. WILL MENTION IN HWO AND
HIGHLIGHT ON WEB PAGE.

&&

.LONG TERM /10 PM TUESDAY NIGHT THROUGH SUNDAY/...
HIGH PRESSURE BUILDS IN BEHIND THE COLD FRONT. A NORTHWESTERLY FLOW
WILL MEAN COLD AIR ADVECTION AS THICKNESSES LOWER. THIS WILL BRING
TEMPS BACK DOWN CLOSER TO NORMAL FOR THIS TIME OF THE YEAR...IN THE
80S REGION-WIDE...WITH A MUCH DRIER AIR MASS AS DEWPOINTS FALL INTO
THE 50S.

TRANQUIL WEATHER IS EXPECTED AS THE HIGH MOVES ACROSS THE REGION
THROUGH FRIDAY...WITH SEASONABLE TEMPERATURES AND RELATIVELY LOW
HUMIDITY LEVELS. HIGH PRESSURE PUSHES OFF THE EAST COAST BY FRIDAY
NIGHT. THE RETURN SOUTHERLY FLOW WILL MEAN AN INCREASE IN THE
HUMIDITY LEVELS FOR THE WEEKEND. THE NEXT CHANCE FOR ANY SHOWERS AND
THUNDERSTORMS COMES MONDAY NIGHT WITH THE APPROACH OF A COLD FRONT.

&&

.AVIATION /07Z MONDAY THROUGH FRIDAY/...
VFR THROUGH THE TAF PERIOD. THE PATCHY FOG FCST AT KHPN AND KSWF
WILL BURN OFF QUICKLY...IF IT DOES FORM.

HIGH CONFIDENCE IN THE WIND FORECAST FOR THE NY METRO. THE AFTN SEA
BREEZE WILL BACK THE WIND DIRECTION SLIGHTLY AND ENHANCE THE SPEEDS
COASTAL TERMINALS.

OUTLOOK FOR 06Z TUESDAY THROUGH FRIDAY...
TUE...LOW STRATUS/FOG POSSIBLE EARLY. SCT TSTMS IN THE AFTN.
WED...VFR WITH NW FLOW.
THU-FRI...VFR.

&&

.MARINE...
SW WINDS WILL INCREASE THIS AFTN. OCNL GUSTS UP TO 25 EXPECTED ON
THE OCEAN LATE THIS AFTERNOON IN THE NY BIGHT...BUT THE MAIN THRUST
OF SCA CONDS WILL BE TONIGHT INTO TUE...WITH MORE FREQUENT GUSTS UP
TO 25 KT... AND SEAS 5-6 FT E OF JONES INLET.

SCA CONDITIONS COULD LAST INTO TUE EVENING JUST AHEAD OF AN
APPROACHING COLD FRONT. SUB-SCA CONDITIONS EXPECTED THROUGH THE REST
OF THE WEEK AS HIGH PRESSURE DOMINATES.

&&

.HYDROLOGY...
WIDESPREAD SIGNIFICANT RAINFALL IS NOT EXPECTED. HOWEVER...LOCALIZED
HEAVY RAINFALL IS POSSIBLE IN CONVECTION ON TUE.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HEAT ADVISORY FROM 10 AM THIS MORNING TO 9 PM EDT TUESDAY FOR
     NYZ072>075-176-178.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS/NEAR TERM/SHORT TERM/HYDROLOGY...GOODMAN
LONG TERM...JP
AVIATION...JST
MARINE...GOODMAN/JP
Hazardous weather outlook, Jul 11, 4:30 AM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
430 AM EDT MON JUL 11 2011

ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108-
NYZ067>071-078>081-177-179-121000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN NASSAU-SOUTHERN NASSAU-
430 AM EDT MON JUL 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...
NORTHEAST NEW JERSEY...THE LOWER HUDSON VALLEY AND LONG ISLAND IN
SOUTHEAST NEW YORK...AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

AN APPROACHING COLD FRONT SHOULD TRIGGER SCATTERED THUNDERSTORMS
TUESDAY AFTERNOON AND EVENING IN A VERY WARM...MOIST AND
UNSTABLE AIR MASS. SOME OF THESE THUNDERSTORMS COULD BE
SEVERE...WITH LOCALLY DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON TUESDAY.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ072>075-176-178-121000-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHERN QUEENS-SOUTHERN QUEENS-
430 AM EDT MON JUL 11 2011

...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM EDT
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NEW YORK CITY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

ALSO...AN APPROACHING COLD FRONT SHOULD TRIGGER SCATTERED
THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. SOME OF THESE
THUNDERSTORMS COULD BE SEVERE...WITH LOCALLY DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON TUESDAY.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

GOODMAN

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 5:09 PM EDTRip Current StatementOKXKings, Nassau, Queens, Suffolk28 hr

Nearby

Small Craft Advisories in New York, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.